×

zbMATH — the first resource for mathematics

Differential forms on regular affine algebras. (English) Zbl 0102.27701
The main result is as follows: Let \(K\) be a perfect field and let \(R\) be a regular ring (i. e., every localization of \(R\) is regular) which is finitely generated over \(K\). \(T_R=R\)-module of \(K\)-derivations of \(R\), \(D_R = R\)-module of the formal \(K\)-differentials [i. e., \(S/J\) where \(S =R\otimes_K R\), on which \(R\) acts so that \(x(y\otimes z)=(xy)\otimes z\) and \(J\) is the \(R\)-submodule of \(S\) generated by elements of the form \(1\otimes (xy)-x\otimes y-y\otimes x\)], \(E(D_R) = \) the algebra of the differential forms \(=\) the exterior \(R\)-algebra built over \(D_R\), \(E(T_R) = \) the exterior \(R\)-algebra built over \(T_R\). Then \(\mathrm{Tor}^S(R, R)\) coincides with \(E(D_R)R\), \(\mathrm{Ext}_S(R, R)\) coincides with \(E(T_R)\) and the natural duality homomorphism \(h: \mathrm{Ext}_S(R, R)\rightarrow \operatorname{Hom}_R(\mathrm{Tor}^S(R,R), R)\) is an isomorphism dualizing into an isomorphism of \(E(D_R)\) onto \(\operatorname{Hom}_R(E(T_R), R)\).
The reviewer likes to add here that two theorems in \(\S\,2\) are immediate consequences of the well known Jacobian criterion of simple points. (These theorems assert: 1. If \(R\) and \(S\) are regular affine rings over a perfect field \(K\), then \(R\otimes S\) is regular and 2. if \(F\) is a finitely and separably generated extension of a field \(K\) and if \(L\) is a field containing \(K\), then \(F\otimes L\) is a regular ring.)

MSC:
13D07 Homological functors on modules of commutative rings (Tor, Ext, etc.)
13H05 Regular local rings
13N05 Modules of differentials
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Maurice Auslander, On the dimension of modules and algebras. III. Global dimension, Nagoya Math. J. 9 (1955), 67 – 77. · Zbl 0067.27103
[2] Maurice Auslander and David A. Buchsbaum, Homological dimension in local rings, Trans. Amer. Math. Soc. 85 (1957), 390 – 405. · Zbl 0078.02802
[3] H. Cartan et C. Chevalley, Séminaire 1955/56, Ecole Norm. Sup. Paris, 1956.
[4] Henri Cartan and Samuel Eilenberg, Homological algebra, Princeton University Press, Princeton, N. J., 1956. · Zbl 0075.24305
[5] Pierre Cartier, Questions de rationalité des diviseurs en géométrie algébrique, Bull. Soc. Math. France 86 (1958), 177 – 251 (French). · Zbl 0091.33501
[6] Claude Chevalley, Introduction to the Theory of Algebraic Functions of One Variable, Mathematical Surveys, No. VI, American Mathematical Society, New York, N. Y., 1951. · Zbl 0045.32301
[7] G. Hochschild, Double vector spaces over division rings, Amer. J. Math. 71 (1949), 443 – 460. · Zbl 0037.02301 · doi:10.2307/2372257 · doi.org
[8] G. Hochschild, Relative homological algebra, Trans. Amer. Math. Soc. 82 (1956), 246 – 269. · Zbl 0070.26903
[9] G. Hochschild, Note on relative homological dimension, Nagoya Math. J. 13 (1958), 89 – 94. · Zbl 0085.26601
[10] Ernst Kunz, Die Primidealteiler der Differenten in allgemeinen Ringen, J. Reine Angew. Math. 204 (1960), 165 – 182 (German). · Zbl 0102.02903 · doi:10.1515/crll.1960.204.165 · doi.org
[11] Alex Rosenberg and Daniel Zelinsky, Cohomology of infinite algebras, Trans. Amer. Math. Soc. 82 (1956), 85 – 98. · Zbl 0070.26902
[12] Jean-Pierre Serre, Sur la dimension homologique des anneaux et des modules noethériens, Proceedings of the international symposium on algebraic number theory, Tokyo & Nikko, 1955, Science Council of Japan, Tokyo, 1956, pp. 175 – 189 (French).
[13] John Tate, Homology of Noetherian rings and local rings, Illinois J. Math. 1 (1957), 14 – 27. · Zbl 0079.05501
[14] Oscar Zariski and Pierre Samuel, Commutative algebra. Vol. II, The University Series in Higher Mathematics, D. Van Nostrand Co., Inc., Princeton, N. J.-Toronto-London-New York, 1960. · Zbl 0322.13001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.